Update on Sudafed and asthmatics with colds!

Hi guys

went to see doc today as i had the attack yesterday and this was the earliest they could fit me in,i explained everything and hes said the attack was due to the sudafed and that i should never have been surved it in the first place!!!!

thought i would let you all now so you guys can watch out for it in the future if you ever need it be careful before taking it as its not the instuctions inside the box eaither!So be careful taking sudafed it might not affect you in the same way it has me but incase you are anything like me be careful as i am now on steriods for 3 days but taking 5 in one go which isnt good.

well kind regards and best wishes

hope your all doing well

Toria xx

7 Replies

oldestnewest
  • This is strange - it may be that you are allergic too Sudafed !!

    As it was my asthma consultant who has had me on it for along time !!

    And I have never had issues bar inspmnia if I take it to late in the day !!

  • I don't get this either and can't understand why your doctor should say that asthmatics shouldn't have sudafed.

    What kind of sudafed preparation was it?? (ie what was its exact name and what form did it come in)

    Am I being incredibly thick? Oi EmilyH, plonk that pharmacology hat back on yer 'ead and come over here and sort out a poor befuddled GPR would you?

  • The only reason I can come up with, after a search of ToxBase, is that the product you were given was Sudafed Dual Relief Max (contains ibuprofen), or Sudafed Linctus (contains an opioid which in large doses may cause respiratory depression and certainly suppressed cough). Otherwise I'm still stumped.

    *toddles off to her happy place*

  • Are there two threads about Sudafed - I'm confused, can't seem to find my other post!

    I don't understand it either Cathy, the ibuprofen thing was the only thing I could come up with too... unless it was a rebound effect and the attack occured due to the bronchodilatory effect of the Sudafed wearing off!

    Whatever the reason, best avoid it in future though, Toria!

    Em

  • I have been told by pharmacists before that asthmatics shouldn't take sudafed, but neither of us could come up with a good reason unless it was interactions with other drugs

  • Not taken it for perhaps 20 years but could be the hiddeous red colouring - did my head in let alone my lungs.

  • hi all Some of you have asked what type of sudafed it was and it was the liquid red one (Non drosy sedafed decongestant elixir pseudoephedrine hydrochloride) if that means anything to anyone?

    Regards and best wishes

    Toria x

You may also like...